It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Carole on November 13, 2000 at 00:31:25:

In Reply to: Re: Question for those taking Tasmar posted by Bruce on November 12, 2000 at 23:01:19:

: : My mother has been taking Tasmar (Tazmar?) for about 3 weeks or so. It seems to be very effective and we were very happy with it. However, she noticed that one of the side effects seems to be diarrhea. She stopped taking it and that side effect stopped at the same time. Started taking it again, and the diarrhea started again.

: : Have any of you experienced the same side effect? If so, what if anything have you done about it? Is there something she can do? I don't want her to have to stop taking this medicine since it seems to be effective.

: : Thanks!

: Tess, I don't take Tasmar, but I researched it for you. Diarrhea is a common side effect and it is recommended that you contact your doctor as soon as possible. It is a good drug, but it also can affect your mother's liver and she should have a blood test periodically to make sure her liver is okay. Their are a lot of good drugs available so don't worry if your doctor has to switch to a different drug. Bruce

Tess-
I took Tasmar for about 1 1/2 years and during that time, had to have blood draws for liver-function checks. It is a great agonist, and works better than Comtan, although Comtan doesn't have the same risks. FDA requires bloodtesting every 2 weeks with Tasmar the first 6 months and then monthly for 6 months and then once every two months forever (while on the drug.) You should ask them to locate a lab that will do it for free (paid for by the pharmiceudical company.) Not every lab is authorized to do this; you will get special papers and mailing instructions to take with you. They always asked that my results were faxed to the doctor where they were reviewed by a board every week. More than once I was called, told to stop the Tasmar, and go in for another test immediately. The second test always came back OK. The tests ran me $75 apiece until the pharmaceudical company said they'd pay for them (at certain labs.) My only side-effect was dark-yellow urine (as it is with Comtan.) My doctor's office would call when I'd forget to get a lab test done, too.
Best of luck to you all!
Carole

Follow Ups

All times are GMT -7. The time now is 08:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!